Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 18, NWS Green Bay, WI

February 19, 2011

NWS Green Bay, WI issued this small craft advisory at Feb 19, 2011, 6:28 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2011, 6:28 AM CST (12:28 UTC)
Expired
Feb 19, 2011, 10:00 AM CST
In force
4 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WHUS73 KGRB 191228
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
628 AM CST SAT FEB 19 2011

...WINDS WERE SUBSIDING NEAR DEATHS DOOR THIS MORNING...

LMZ541-191600-
/O.CAN.KGRB.GL.W.0005.000000T0000Z-110219T1500Z/
/O.NEW.KGRB.SC.Y.0018.110219T1228Z-110219T1600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
628 AM CST SAT FEB 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
  CONTINUE NEAR DEATHS DOOR EARLY...THEN DIMINISH BY LATE MORNING.

* WAVES WILL BE 3 TO 5 FEET NEAR DEATHS DOOR EARLY IN THE DAY...
  THEN SUBSIDE TO 2 FEET OR LESS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-191330-
/O.CAN.KGRB.GL.W.0005.000000T0000Z-110219T1500Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
628 AM CST SAT FEB 19 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE GALE
WARNING. 

WINDS AND WAVES HAVE SUBSIDED...SO THE GALE WARNING IS NO LONGER
IN EFFECT.

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 6:22 AM CST, 6 minutes earlier.

Area forecast discussion, Feb 19, 6:22 AM CST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
622 AM CST SAT FEB 19 2011

.UPDATE...UPDATED TO CANCEL THE WIND ADVISORY FOR DOOR COUNTY. WIND
GUSTS OVER NORTHERN DOOR HAVE DROPPED TO AROUND 35 MPH...AND SHOULD
CONTINUE TO STEADILY DECREASE THIS MORNING.

WILL ALSO BE CANCELING THE GALE WARNING ON LK MICH...AND REPLACING
IT WITH A SMALL CRAFT ADVISORY FOR ONLY THE NORTHERN MARINE ZONE.

KIECKBUSCH
&&

.PREV DISCUSSION...ISSUED AT 405 AM CST SAT FEB 19 2011...

SHORT TERM...TODAY THROUGH SUNDAY...MAIN FCST CONCERNS ARE WINDS OVER
DOOR COUNTY EARLY TODAY...THEN WINTER WEATHER HEADLINES ON SUNDAY.

ASIDE FROM SOME SCT LK-EFFECT CLOUDS AND FLURRIES OVER THE FAR NORTH...
SKIES WERE MOSTLY CLEAR EARLY THIS MORNING. HIGH PRESSURE WAS
BUILDING INTO WSTRN WI...CAUSING THE PRESSURE GRADIENT TO GRADUALLY
RELAX. WINDS HAD DECREASED TO 5 TO 15 MPH AT MOST LOCATIONS...WITH
THE EXCEPTION OF DOOR COUNTY...WHERE STRONG GUSTY WINDS WERE STILL
IMPACTING THE GILLS ROCK/DEATHS DOOR AREA. WV IMAGERY SHOWED A
POWERFUL STORM MOVG ONTO THE CALIFORNIA COAST. THIS SYSTEM WILL
HAVE A BIG IMPACT OUR WEATHER STARTING ON SUNDAY.

WITH 850 MB WINDS STILL EXPECTED TO BE IN THE 40-50 KT RANGE
EARLY THIS MORNING...AND WINDS VEERING TO A MORE FAVORABLE NW
DIRECTION...WILL KEEP THE WIND ADVISORY GOING FOR DOOR COUNTY
UNTIL 9 AM TODAY. THE MAIN IMPACT WILL BE IN THE NORTHERN PART
OF THE COUNTY...INCLUDING GILLS ROCK AND SISTER BAY. OTHERWISE...
HIGH PRESSURE WILL BRING PARTLY SUNNY SKIES AND LIGHT WINDS TO
THE AREA TODAY. STAYED CLOSE TO THE MAV GUIDANCE FOR MAX TEMPS
TODAY.

EXPECT CLOUDS TO GRADUALLY INCREASE TONIGHT...BUT SE FLOW OUT OF
THE DEPARTING HIGH PRESSURE SYSTEM SHOULD KEEP A WEDGE OF DRY
AIR IN PLACE IN THE LOWER ATMOSPHERE. NAM/ECMWF BOTH SHOW THIS...
AND HOLD OFF ANY MEASURABLE PCPN UNTIL AFTER 12Z/SUN. HAVE REMOVED
POPS FROM OUR SW COUNTIES FOR THE OVERNIGHT PERIOD. USED A BLEND
OF MAV/MET GUIDANCE FOR MIN TEMPS.

ON SUNDAY...MOST MODELS AGREE THAT SNOW WILL DEVELOP IN C/EC WI
DURING THE MORNING...AS THE LEAD SHORT-WAVE TROF AND JET STREAK
ARRIVE...AND A H8 WARM FRONT LIFTS INTO SOUTHERN WI. THE DRY WEDGE
IS EXPECTED TO LINGER OVER N WI DURING THE MORNING HOURS...SO
HAVE DELAYED THE START OF THE WINTER STORM WATCH UNTIL 18Z/SUN
OVER MUCH OF NC/FAR NE WI. LEFT THE REST OF THE HEADLINE TIMES
ALONE. SNOW SHOULD INCREASE IN INTENSITY ACROSS THE AREA DURING
THE AFTERNOON AS STRONG/DEEP MID-LEVEL FRONTOGENETIC FORCING LIFTS
NORTH INTO THE AREA. USED A BLEND OF ECMWF AND HPC GUIDANCE FOR
QPF AMOUNTS...WITH SOME DOWNWARD ADJUSTMENTS IN THE NORTH DURING
THE MORNING HOURS. SNOWFALL AMOUNTS FOR THE DAY SHOULD RANGE FROM
2-4 INCHES IN THE FAR NORTH...TO 6 TO 8 INCHES IN THE SOUTH.

ALTHOUGH MODELS HAVE SHIFTED FARTHER SOUTH OVER THE PAST FEW DAYS...
WITH THE SFC LOW EXPECTED TO TRACK THROUGH CNTRL IL...THERE IS
STILL SOME DEGREE OF UNCERTAINTY WITH THE STORM TRACK. IF THE
TRACK REMAINS STATUS QUO...IT SHOULD STAY COLD ENOUGH FOR ALL
SNOW OVER THE ENTIRE CWA...BUT WE MAY NOT GET WARNING CRITERIA
SNOW OVER OUR NORTHERNMOST COUNTIES. A SLIGHT JOG TO THE NORTH
COULD RESULT IN MIXED PCPN OVER OUR SOUTHERN COUNTIES...BUT HIGHER
SNOW ACCUMS IN THE NORTH. WITH THESE UNCERTAINTIES IN MIND...WILL
KEEP A WATCH IN PLACE INSTEAD OF UPGRADING TO A WARNING. WILL ALSO
KEEP A CHC OF SLEET IN OUR SOUTHERN COUNTIES...AS A HEDGE TOWARD A
PSBL MIX THERE.

LONG TERM...SUNDAY NIGHT THROUGH
WINTER STORM ONGOING SUNDAY EVENING AS LOW PRESSURE MOVES ACROSS
NORTHERN ILLINOIS. SNOW WILL CONTINUE SUNDAY EVENING THEN TAPER OFF
TO SCATTERED SNOW SHOWERS OR FLURRIES LATE SUNDAY NIGHT. MAIN
QUESTION FOR SUNDAY NIGHT IS WHERE THE AXIS OF HEAVIEST SNOW WILL
FALL DURING THE PERIOD. THE WRF/CANADIAN HAVE THE HIGHEST BAND ACROSS
NORTHERN WISCONSIN WHILE THE ECMWF/GFS HAVE IT ACROSS CENTRAL INTO
NORTHEAST WISCONSIN ALONG. HAVE TRENDED TOWARD THE ECMWF/GFS DUE
TO THE FACT THAT DRIER WILL BE WORKING INTO THE REGION ON STRONG
NORTHEAST WINDS. WILL HAVE THE HIGHEST SNOWFALL TOTALS OF 3 TO 5 INCHES
SOUTH OF MERRILL TO STURGEON BAY LINE. THE BIGGER STORY WILL BE INCREASE
NORTHEAST WINDS. NORTHEAST WINDS SHOULD INCREASE TO 15 TO 30 MPH
NORTH AND WEST OF HIGHWAY 41. ALONG THE HIGHWAY 41 CORRIDOR EAST
TO THE LAKE...NORTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH WITH
GUSTS OVER 40 MPH POSSIBLE. GUSTS AT GREEN BAY COULD APPROACH 45
MPH DUE TO FUNNELING DOWN THE BAY. WILL HAVE CONSIDERABLE BLOWING AND
DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS AT TIMES.

CONTEMPLATED ON EXTENDING THE WATCH UNTIL 9 AM MONDAY MORNING AS
THERE WILL BE STRONG NORTHEAST WINDS THAT CREATE SIGNIFICANT BLOWING
AND DRIFTING OF THE SNOW THROUGH THE MORNING HOURS. PER COORDINATION
WITH SURROUNDING OFFICES...DECIDED TO LEAVE WATCH UNTIL 12Z. LATER
SHIFTS MAY NEED TO PUSH THE WARNING INTO THE MORNING HOURS
DEPENDING ON HOW QUICK THE WINDS DIE DOWN. ANY LINGERING SNOW SHOWERS
WILL END BY LATE AFTERNOON. THE ONLY EXCEPTION WILL BE ALONG THE
LAKESHORE WILL ENOUGH WIND COMPONENT OFF THE LAKE COULD BRING
SCATTERED LAKE EFFECT SNOW SHOWERS TO DOOR...KEWAUNEE AND MANITOWOC
COUNTIES. WINDS WILL GRADUALLY SUBSIDE ON MONDAY.

A VERY COLD NIGHT CAN BE EXPECTED MONDAY NIGHT. MODELS TONIGHT SUGGEST
WINDS WILL GO CALM ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN.
HAVE LOWERED TEMPERATURES BY SEVERAL DEGREES IN THIS REGION AND
MAY NEED TO GO EVEN LOWER ON SUBSEQUENT SHIFTS. DID LOWER MIN
TEMPERATURES OVER THE REMAINDER FOR THIS PERIOD.

ANOTHER STORM IS EXPECTED TO AFFECT THE REGION THURSDAY INTO FRIDAY.
MANY QUESTIONS LINGER ON HOW THE MODELS HANDLE THE MAGNITUDE AND TIMING
OF THIS SYSTEM. THE 00Z ECMWF WOULD SUGGEST ANOTHER SIGNIFICANT
ACCUMULATING SNOW TO PARTS OF EASTERN WISCONSIN. WILL MENTION THIS
SYSTEM IN THE HAZARDOUS WEATHER OUTLOOK...BUT WILL NOT GET TOO
CUTE ON DETAILS SINCE MANY DIFFERENCES WERE NOTED AMONG THE
MODELS.

AVIATION...PATCHY MVFR CIGS AND FLURRIES OVER FAR NC WI DUE TO
LAKE EFFECT SHOULD COME TO AN END THIS MORNING...AS HIGH PRESSURE
BUILDS INTO THE RGN. THE REST OF THE AREA SHOULD SEE VFR CONDITIONS...
WITH ONLY PATCHY MID/HIGH CLOUDS EXPECTED. SOME LOW CLOUDS MAY
MOVE BACK INTO NC/C WI LATE TONIGHT...AS LOW LEVEL MOISTURE
INCREASES AHEAD OF THE APPROACHING WINTER STORM. SNOW IS EXPECTED
TO HOLD OFF UNTIL AFTER 12Z/SUN.

MARINE...A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM TODAY. THE
MAIN AREA OF CONCERN IS THE DEATHS DOOR REGION...WHERE NW WINDS
WILL GUST TO 35 TO 40 KTS EARLY IN THE DAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR WIZ018>020-030-031-035>040-045-048>050.

WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR WIZ005-010>013-021-022-073-074.

&&
Hazardous weather outlook, Feb 19, 4:43 AM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
443 AM CST SAT FEB 19 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
443 AM CST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER NORTHERN
DOOR COUNTY EARLY THIS MORNING WILL DIMINISH BY MID TO LATE
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM IS EXPECTED TO PRODUCE SIGNIFICANT SNOW SUNDAY AND
SUNDAY NIGHT ACROSS CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN.
SNOW AMOUNTS OF 6 TO 12 INCHES ARE EXPECTED...WITH SIGNIFICANT
BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND SUNDAY NIGHT. NEAR
BLIZZARD CONDITIONS ARE POSSIBLE ACROSS NORTHEAST WISCONSIN...ALONG
AND EAST OF HIGHWAY 41. CONSIDERABLE BLOWING AND DRIFTING SNOW
WILL CONTINUE INTO MONDAY MORNING ACROSS NORTHEAST WISCONSIN.
PLEASE SEE THE LATEST WINTER STORM HEADLINES FOR MORE INFORMATION.

HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE AGAIN LATE THURSDAY
AFTERNOON INTO FRIDAY AS A STORM MOVES ACROSS THE REGION. THIS
STORM IS CAPABLE OF PRODUCING ANOTHER ACCUMULATING SNOWFALL
ACROSS NORTHEAST WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SNOWFALL
MEASUREMENTS WILL BE GREATLY APPRECIATED SUNDAY INTO MONDAY.

LMZ521-522-541>543-201045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
443 AM CST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

WEST TO NORTHWEST GALE FORCE GUSTS UP TO 40 KNOTS ACROSS NORTHERN
DOOR COUNTY EARLY THIS MORNING SHOULD SUBSIDE BELOW GALE FORCE
BY LATE MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHEAST GALES ARE EXPECTED LATE SUNDAY AFTERNOON INTO MONDAY
MORNING.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:08 PM CSTWinter Storm WarningGRBBrown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more39 hr
Feb 19, 2:08 PM CSTWinter Weather AdvisoryGRBFlorence, Forest, Marinette, Oneida, Vilas39 hr
Feb 19, 2:23 PM CSTGale WatchGRB15 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.